MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,22X17X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,22X17X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 52-3422
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Osteolysis (2377); Inadequate Osseointegration (2646)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision total hip replacement for osteolysis and loosening.Revision of femoral prosthesis and acetabular liner.Original surgeon (b)(6) private hospital surgery date (b)(6) 1999.Doi: (b)(6) 1999; dor: (b)(6) 2021; unknown side.
 
Event or Problem Description
Additional information received indicated that there was lysis around the proximal section of the femoral component.It was difficult to remove and it felt like the femoral component was "widescreen wipering" in the femur.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : product code 52-3422, work order (b)(4) was manufactured on 16-march-1999.(b)(4) parts were manufactured per specification and all raw materials met specification.There was scrap associated with this lot.One (1) part scrapped at the inspect process step for dent / scratch in proximal taper.There is no correlation between this and the failure mode of the complaint.There is no reprocessing associated with this lot.There was no non-conformance associated with this lot.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12407418
Report Number1818910-2021-19091
Device Sequence Number5260930
Product Code LWJ
UDI-Device Identifier10603295171058
UDI-Public10603295171058
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2004
Device Model Number52-3422
Device Catalogue Number523422
Device Lot Number625515
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/06/2021
10/06/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/15/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; CANCELLOUS BONE SCREW 6.5X25MM; CANCELLOUS BONE SCREW 6.5X40MM; DURALOC SECTOR POLISHED 56 HA; ENDURON 10D 56 OR 68ODX28ID; S-ROM*HEAD FEMRL ZIRCONIA 28+6; S-ROM*SLEEVE PRX ZT HA 22D-SML; SROM*STM ST,36+8L NK,22X17X165; APEX HOLE ELIM POSITIVE STOP; CANCELLOUS BONE SCREW 6.5X25MM; CANCELLOUS BONE SCREW 6.5X40MM; DURALOC SECTOR POLISHED 56 HA; ENDURON 10D 56 OR 68ODX28ID; S-ROM*HEAD FEMRL ZIRCONIA 28+6; S-ROM*SLEEVE PRX ZT HA 22D-SML; SROM*STM ST,36+8L NK,22X17X165
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR